Categories

Archives

A sample text widget

Etiam pulvinar consectetur dolor sed malesuada. Ut convallis euismod dolor nec pretium. Nunc ut tristique massa.

Nam sodales mi vitae dolor ullamcorper et vulputate enim accumsan. Morbi orci magna, tincidunt vitae molestie nec, molestie at mi. Nulla nulla lorem, suscipit in posuere in, interdum non magna.

Turmeric might interact with immunosuppressant

Posted 01 May 2017

This abstract from Natural Medicines, Integrative Medicine Newsletter of 25 April 2017, points out a risk of high doses of tumeric and tacrolimus .

A new case report suggests that adding turmeric to the diet while taking the immunosuppressant tacrolimus might cause a serious interaction. A 56-year-old man with a liver transplant who was taking tacrolimus was admitted to the emergency room with worsening edema. Tacrolimus levels were 29.9 ng/mL, well above the previous level of 9.7 ng/mL taken 11 days prior. The patient revealed that he had been consuming turmeric around 15+ spoonfuls daily in his food starting 10 days before being admitted to the ER. It was thought that turmeric increased levels of tacrolimus due to cytochrome P450 3A4 (CYP3A4) inhibition. People taking tacrolimus should avoid large doses of turmeric.

Leave a Reply

You can use these HTML tags

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

  

  

  

This site uses Akismet to reduce spam. Learn how your comment data is processed.